MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE

ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE
Catalog Number 07027885190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys t4 assay from one patient sample tested on two cobas e 801 analytical units with serial numbers (b)(6).The initial result was not reported outside of the laboratory because it did not match the patient's clinical diagnosis.The reporter believes that the elecsys t4 assay has interference and that a t4 result strongly above the reference range with normal tsh, ft3, ft4, and t3 results is impossible clinically.The patient sample was rerun on their other e 801 module and a beckman analyzer.The reporter believes that the result from the beckman analyzer is more reliable.Please refer to the attachment pt-81683 in the medwatch for the table containing the highlighted questionable results.
 
Additional Manufacturer Narrative
The patient sample was received for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation confirmed the customer's high t4 result.Upon further investigation of the patient sample, no assay interference factors were detected for the t4 assay.Based on the provided information, a general reagent issue most likely can be excluded.Product labeling states "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.".

Brand Name
ELECSYS T4
Common Device Name
RADIOIMMUNOASSAY, TOTAL THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16966947
Report Number1823260-2023-01695
Device Sequence Number5225091
Product Code CDX
UDI-Device Identifier04015630939800
UDI-Public04015630939800
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number07027885190
Device Lot Number62733101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown